Impact Factor

Ruslan Pepa


Pepa R. Y., Popelensky T. Y.
Combinatorial Ricci Flow for Degenerate Circle Packing Metrics
2019, vol. 24, no. 3, pp.  298-311
Chow and Luo [3] showed in 2003 that the combinatorial analogue of the Hamilton Ricci flow on surfaces converges under certain conditions to Thruston’s circle packing metric of constant curvature. The combinatorial setting includes weights defined for edges of a triangulation. A crucial assumption in [3] was that the weights are nonnegative. Recently we have shown that the same statement on convergence can be proved under a weaker condition: some weights can be negative and should satisfy certain inequalities [4].
On the other hand, for weights not satisfying conditions of Chow – Luo’s theorem we observed in numerical simulation a degeneration of the metric with certain regular behaviour patterns [5]. In this note we introduce degenerate circle packing metrics, and under weakened conditions on weights we prove that under certain assumptions for any initial metric an analogue of the combinatorial Ricci flow has a unique limit metric with a constant curvature outside of singularities.
Keywords: combinatorial Ricci flow, degenerate circle packing metric
Citation: Pepa R. Y., Popelensky T. Y.,  Combinatorial Ricci Flow for Degenerate Circle Packing Metrics, Regular and Chaotic Dynamics, 2019, vol. 24, no. 3, pp. 298-311

Back to the list